MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L; CEMENTED FEMUR

MEDACTA INTERNATIONAL SA FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L; CEMENTED FEMUR
Catalog Number 02.12.0024L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 june 2018; lot 175622: (b)(4) items manufactured and released on 23 november 2017.Expiration date: 2022-11-07; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved: tibial insert fixed sphere flex size 5/10 mm l reference 02.12.0510fl (k121416); lot 171055: (b)(4) items manufactured and released on 21 june 2017.Expiration date: 2022-06-01 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial tray fixed cemented size 5 l reference 02.07.1205l (k090988); lot 174579: (b)(4) items manufactured and released on 10 october 2017.Expiration date:2022-09-28; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery due to sepsis about 3 months after primary.The surgeon inserted antibiotic spacers.
 
Additional Manufacturer Narrative
On 08 august 2018 we were informed that the spacer is being removed in 1-week.Surgeon will be implanting a non-medacta revision knee.On 28 august 2018 we were informed that the new devices have been implanted.The revision surgery date was (b)(6) 2018.

Brand Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L
Common Device Name
CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7578035
Report Number3005180920-2018-00403
Device Sequence Number1813402
Product Code JWH
UDI-Device Identifier07630030862397
UDI-Public07630030862397
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Catalogue Number02.12.0024L
Device Lot Number175622
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR